Severe Torsades de Pointes with acquired QT prolongation

Akhil Narang, Cevher Ozcan*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

Torsades de pointes (TdP) is a fatal polymorphic ventricular tachycardia in association with congenital or acquired QT prolongation. Concomitant electrolyte disturbances and drugs potentiate the development of TdP. We describe a severe case of refractory TdP in the setting of methadone, cocaine, hypokalemia and hypomagnesemia. The successful treatment was achieved with the administration of magnesium, isoproterenol, and electrolyte replacement.

Original languageEnglish (US)
Pages (from-to)775-776
Number of pages2
JournalEuropean Heart Journal: Acute Cardiovascular Care
Volume8
Issue number8
DOIs
StatePublished - Dec 1 2019

Keywords

  • acute cardiovascular care
  • arrhythmia
  • cardiac electrophysiology
  • drug abuse
  • electrolytes
  • QT interval
  • Torsades de pointes

ASJC Scopus subject areas

  • General Medicine

Fingerprint

Dive into the research topics of 'Severe Torsades de Pointes with acquired QT prolongation'. Together they form a unique fingerprint.

Cite this